Michigan, 2026Blizzard and Winter Storm in Michigan, March 15 to 17, 2026
March 15 to 17, 2026 · NWS APX · 28 events in 28 counties and zones
Low pressure developed over the central US overnight on the 14th into the 15th, resulting in a first round of snowfall across northern Michigan on the morning of the 15th. There was a break for part of the day of the 15th, though some areas closer to Manistee transitioned to sleet/freezing rain at times.
Every event with a place to put it; 28 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure developed over the central US overnight on the 14th into the 15th, resulting in a first round of snowfall across northern Michigan on the morning of the 15th. There was a break for part of the day of the 15th, though some areas closer to Manistee transitioned to sleet/freezing rain at times. Another round of precipitation moved in during the evening and overnight hours going into the 16th as the strengthening low pressure center crossed southern Michigan, resulting in feet of snow across the UP and parts of northwest Lower Michigan/Tip of the Mitten. This transitioned to several inches of sleet across parts of north central Lower Michigan, and significant icing across northeast Lower and central Lower Michigan. Additional wraparound snow and lake effect snow continued during the day of the 16th, resulting in additional blowing/drifting snow and whiteout conditions. Snow drifts as high as 4-7 feet, to even as high as a single story house, were reported. Widespread travel difficulties and stops across the area due to the heavy snow and sleet, with additional tree and infrastructure damage due to ice accretion resulting in the Michigan governor declaring a state of emergency for Alcona, Alpena, Missaukee, Ogemaw, Roscommon, and Wexford counties in northern Lower Michigan.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Mar 14, 10:52 PM EST, 2 hours 8 minutes earlier. Its key messages:
- Major winter storm to bring significant amounts of snow, sleet, and freezing rain later tonight through Monday night.
- Continues cool with additional chances for mostly light precipitation at times heading through next week.
Area forecast discussion, Mar 14, 10:52 PM EST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1152 PM EDT Sat Mar 14 2026
.KEY MESSAGES...
- Major winter storm to bring significant amounts of snow, sleet,
and freezing rain later tonight through Monday night.
- Continues cool with additional chances for mostly light
precipitation at times heading through next week.
&&
.DISCUSSION...
Issued at 148 PM EDT Sat Mar 14 2026
Pattern Synopsis/Forecast:
Calm before the impending storm across northern Michigan today with
surface high pressure bringing partly to mostly sunny skies and
seasonably chilly temperatures...with current readings in the 20s
and 30s. However, all real focus directed at 160+ knot upper jet
core and attendant shortwave troughing digging rapidly southeast
across the Pacific Northwest and northern Intermountain West. These
features, combined with secondary anti-cyclonically curved upper jet
across Ontario and Quebec, will help carve out rapid deep layer
troughing across the central Conus on Sunday, with this troughing
becoming negatively tilted with time as it cuts northeast across the
Great Lakes later Sunday night into Monday. Surface response under
intense mid level support and core of strong upper level diffluence
within coupled upper jet streaks with be equally impressive, with
rapidly deepening low pressure pivoting into our region during this
same period (sub 980mb levels per some guidance by Monday morning).
This will deliver a major and high impact winter storm across at
least of the Northwoods, to include extremely heavy snow,
significant icing, and very gusty winds. Oh...and for good
measure...throw in some severe thunderstorm potential as well Sunday
evening.
Primary Forecast Concerns:
All attention directed at all facets of that impending winter storm
and attendant headline decisions.
Details:
What is a given: This system will be a high end precipitation
producer...with deep layer frontogenetical response within both
initial strong warm/moist advection regime and secondary
deformation/trowal forcing...all within an increasingly moist
airmass that spikes precipitable water values to 2 to 3 standard
deviations above normal.
What is far from a given: Exact thermal profiles that will drive
exact placement of heaviest snow and ice corridors...as well as
likely force a complete changeover to rain in some places.
Unfortunately, the confidence on these thermal profiles has only
decreased with time..owning to steadily diverging guidance placement
and track of that deepening surface response.
What follows is nothing more than a best educated guess: First for
northern lower (easily the most complicated and less confident
portion of the forecast area). Conditions will deteriorate quickly
later tonight into Sunday as intial surge of deep moisture advection
and isentropic upglide on nose of 50+ knot low level jet drives
rapid development of a northwest to southeast corridor of snow later
tonight across northern lower Michigan...with this snow pivoting
north Sunday morning. Breadth of forcing supports transient snowfall
rates in excess of an inch per hour at times...especially within
more focused frontogenetical response axes. Easily looking at
several inches of snow later tonight into early Sunday across
northern lower Michigan. Strong push of warm air advection will also
support a rapid northward push of an elevated warm layer...likely
forcing precipitation to become mixy along its southern edge as it
crosses the region. Elevated warm front lays out southwest to
northeast across northern Michigan by Sunday afternoon into the
evening...all-the-while the surface warm front and above freezing
surface temperatures expand further north. This is the most
complicated part of the forecast, with both those elevated and
surface fronts laying the foundation for exact precipitation types.
Overall trends continues to be with a northward adjustment to both,
forcing the potential for sleet and significant freezing rain
further north as well into northwest lower Michigan...and bringing
increasing potential for precipitation to trend to all rain across
northeast lower and the southern section of our APX footprint. Where
precipitation remains as freezing rain we could easily see ice
amounts in excess of half in inch by later Sunday night, with
additional snow and sleet totals in excess of 6 inches just to the
north of this freezing rain corridor. Current trends definitely
support less potential for significant icing across the southeast
third of northern lower Michigan. Unfortunately, this exact
delineation between snow, sleet, freezing rain, and just plain rain
will likely continue to remain very "fluid," with exact placement of
these different precipitation corridors likely not fully realized
until the event is actually unfolding. Understand though, this
continues to have the potential to be a very high impact event,
especially wherever that freezing rain corridor will reside.
Finally, may even see some thunder potential as well later Sunday
into Sunday night...especially if some of the latest more aggressive
northern storm track outcomes are realized. Marginal severe weather
wording down near Saginaw Bay continues, highlighting gusty winds as
the main concern.
A bit of a different story across eastern upper Michigan, with
latest trends showing northward surging moist advection/isentropic
upglide corridor stalling and pivoting across that region
Sunday...with frequent periods of 1 to 2 inch per hour snowfall
rates at times with deep vertical omega through the favored
dendritic growth layer. Forcing turns to one of deformation and
trowal dynamics Sunday night into early Monday...continuing periods
of very heavy snow. Snowfall totals north of the big bridge could be
downright impressive indeed by Monday morning...with snow amounts in
excess of 2 feet easily attainable by sunrise Monday. Gusty
northeast winds, at times over 30 mph, will result in blowing and
drifting snow...especially in those more open areas of central and
southern Chippewa County. Could easily see blizzard conditions at
times Sunday through Monday night across this area.
Deep low pressure will slowly pull off to our northeast during the
day Monday, sending what should be by then a decaying
deformation/trowal zone southeast back across the rest of northern
Michigan. A growing lake component in strong surge of cold air
advection on gusty northwest winds will help enhance snowfall rates
in those favored lake belts...likely bringing several more inches of
snow by Tuesday morning. Peak winds likely occur Monday as cold air
advection and tight pressure gradient become best aligned, resulting
in some blowing and drifting snow.
Not much time spent on the remainder of the forecast. Still looking
at cool conditions and periods of mostly light precipitation through
next week.
&&
.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 1152 PM EDT Sat Mar 14 2026
Worsening conditions overnight into Sunday.
VFR at this moment, but that will change soon. A band of snow
developing to our south and west will move north into our area
after midnight. It will intensify as well. IFR and eventually
LIFR vsbys will develop from south to north, reaching MBL by 08Z
and CIU by 15Z. CIU/PLN will see persistent LIFR conditions in
moderate to heavy snow and BLSN (with some mixed precip) for
the rest of the TAF period. MBL/TVC/APN will see somewhat
lighter precip by Sunday afternoon, with MBL/TVC seeing an icy
wintry mix for part of the morning before become just rain in
the afternoon. APN could see rain or a mix by late Sunday.
Easterly winds will increase tonight, and be quite gusty on
Sunday. LLWS Sunday at MBL/TVC/PLN.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...Winter Storm Warning until 8 PM EDT Monday for MIZ016>018-
020>022-099.
Winter Weather Advisory until 8 PM EDT Sunday for MIZ023>030.
Winter Weather Advisory until 2 PM EDT Sunday for MIZ031>036-
041-042.
Blizzard Warning from 5 AM Sunday to 8 AM EDT Tuesday for
MIZ086-087-095-096.
Winter Storm Warning from 5 AM Sunday to 8 AM EDT Tuesday for
MIZ088-097-098.
MARINE...Gale Warning from 8 AM Sunday to 8 AM EDT Tuesday for
LHZ345>349.
Gale Warning from 8 AM Sunday to 8 AM EDT Tuesday for LMZ323-
341-342-344>346.
Gale Warning from 8 PM Sunday to 8 AM EDT Tuesday for LSZ321-
322.
&&
DISCUSSION...MSB
AVIATION...JZHazardous weather outlook, Mar 14, 9:30 PM EST, 3 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
1030 PM EDT Sat Mar 14 2026
MIZ016>018-020>036-041-042-086>088-095>099-160230-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
1030 PM EDT Sat Mar 14 2026
This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.
.DAY ONE...Tonight.
Moderate to heavy snowfall spreads across Northern Michigan
tonight. Please see the latest Winter Weather Headlines for
additional details.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
A high impact winter storm will continue across portions of
Northern Michigan Sunday through Monday. Significant snow and ice
accumulations are possible, along with very gusty winds. Please
see the latest Winter Weather Headlines for additional details.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated, but any reports of ice,
sleet, and/or snow are appreciated.
For more information visit http://weather.gov/gaylord.
LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-160230-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1030 PM EDT Sat Mar 14 2026
This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.
.DAY ONE...Tonight.
No impactful weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Gale force winds are expected Sunday through Tuesday morning.
Please see the latest gale warnings for additional details.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
For more information visit http://weather.gov/gaylord.
Winter Storm, Leelanau
- When
- March 15, 1:00 AM EST to March 17, 7:00 AM EST
- Where
- Leelanau forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.152, -86.038 (the zone’s center; the record gives no point)
Storm total snowfall across Leelanau county ranged from 18-19 inches near the tip of the peninsula near Northport, to as much as 27 inches at the Maple City cooperative observing station. Winds gusted as high as 39 mph at the Northwest Michigan Horticultural Research Center near Bingham, and as high as 52mph at the Grand Traverse Light at the tip of the peninsula.
Winter Storm, Benzie
- When
- March 15, 1:00 AM EST to March 17, 7:00 AM EST
- Where
- Benzie forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.617, -86.139 (the zone’s center; the record gives no point)
Storm total snowfall across the county ranged from 16-20 inches, and locally as high as 2 feet. Some sleet and freezing rain occurred during this event.
Winter Storm, Grand Traverse
- When
- March 15, 1:00 AM EST to March 17, 7:00 AM EST
- Where
- Grand Traverse forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.716, -85.552 (the zone’s center; the record gives no point)
Highest snowfall totals of 16-20 inches from Lake Ann to Traverse City, with some sleet mixed in, resulting in snow the consistency of wet cement, and snowdrifts as high as 6 feet. At the Fife Lake cooperative observing station, the better portion of the storm total 8.2 inches was sleet. Nearly 0.2 of freezing rain accretion was observed across southwestern portions of the county, along with some tree damage. Traverse City Cherry Capital Airport was closed for 48-hrs due to storm conditions, despite crews working around the clock on the 15th and 16th to keep runways clear. County authorities issued a public safety advisory to residents to stay home during the evening of the 16th due to extremely poor travel conditions.
Winter Storm, Kalkaska
- When
- March 15, 1:00 AM EST to March 17, 7:00 AM EST
- Where
- Kalkaska forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.685, -85.090 (the zone’s center; the record gives no point)
Cooperative observer in Kalkaska reported at least 17 inches of snow; sleet also mixed in, resulting in difficulties traveling through and removing the snow. Around 0.1 to 0.2 inches of freezing rain accretion was also observed across the southern and eastern portions of the county.
Winter Storm, Manistee
- When
- March 15, 1:00 AM EST to March 17, 7:00 AM EST
- Where
- Manistee forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.238, -86.288 (the zone’s center; the record gives no point)
Storm total snowfall along the M-55 corridor was generally around 11-12 inches. Some rain and sleet were observed at times, with up to a tenth of icing near the city of Manistee on the evening of the 15th.
Winter Storm, Wexford
- When
- March 15, 1:00 AM EST to March 17, 7:00 AM EST
- Where
- Wexford forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 44.338, -85.578 (the zone’s center; the record gives no point)
Icing reports as high as 0.25 inches across Wexford county, with snow/sleet totals above 7 inches. Widespread reports of icing damage to trees, powerlines, and structures; roads blocked due to downed trees and lines as well. Well over 2 inches of liquid precipitation during the event resulted in minor flooding in Cadillac on the evening of the 15th.
Winter Storm, Missaukee
- When
- March 15, 1:00 AM EST to March 17, 7:00 AM EST
- Where
- Missaukee forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.337, -85.095 (the zone’s center; the record gives no point)
Cooperative observer at Michigan State University Extension Lake City Experimental Farm measured a storm total snowfall of 10.4 inches, and reported ice buildup of 0.4 to 0.5 inch; additional reports of radial ice around 0.25 inch across the county, with tree and infrastructure damage resulting in at least 60 percent of utility customers losing power by the morning of the 16th.
Winter Storm, Roscommon
- When
- March 15, 1:00 AM EST to March 17, 7:00 AM EST
- Where
- Roscommon forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 44.336, -84.612 (the zone’s center; the record gives no point)
Signficant tree and infrastructure damage across the county, with at least 0.25 inches of ice accretion noted. Nearly 90 percent of utility customers were without power by the morning of the 16th.
Winter Storm, Charlevoix County
- When
- March 15, 2:00 AM EST to March 17, 7:00 AM EST
- Where
- Charlevoix County forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.267, -85.240 (the zone’s center; the record gives no point)
Storm total snowfall across the county ranged from 22 to 29 inches, even at the cooperative observing site at the Charlevoix Wastewater Treatment facility at the immediate Lake Michigan shoreline.
Winter Storm, Antrim
- When
- March 15, 2:00 AM EST to March 17, 7:00 AM EST
- Where
- Antrim forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.007, -85.176 (the zone’s center; the record gives no point)
Storm total snow and sleet of around 16-18 inches in the Mancelona-Bellaire area, with a travel advisory issued on the evening of the 16th due to the extremely poor travel conditions. Some county administrative offices were closed on the 16th due to the weather.
Winter Storm, Otsego
- When
- March 15, 2:00 AM EST to March 17, 7:00 AM EST
- Where
- Otsego forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 45.021, -84.599 (the zone’s center; the record gives no point)
Total snow and sleet for the event was 13-21 inches, with higest snowfall totals across the northern portion of the county. Storm total at WFO Gaylord, MI, 9 mi SSW of the city of Gaylord, was 13.2 inches, several of which fell as sleet, with less than a tenth of ice accretion overall. On top of regularly scheduled forecasters, three NWS employees -- two forecasters and the Electronics System Analyst -- stayed and slept at the office on the night of the 15th to ensure continuous 24-hour operations during and after the winter storm. The thick, dense snow/sleet pack resulted in significant travel delays on the 16th as crews worked to clear roadways during the day...before additional snow and whiteout conditions resulted in poor travel again on the evening of the 16th.
Winter Storm, Oscoda
- When
- March 15, 2:00 AM EST to March 17, 7:00 AM EST
- Where
- Oscoda forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 44.682, -84.130 (the zone’s center; the record gives no point)
Tree and infrastructure damage across the county, with 0.2 to 0.4 inches of radial ice accretion reported, and some power outages. 4-8 inches of snow/sleet also fell during this event.
Winter Storm, Crawford
- When
- March 15, 2:00 AM EST to March 17, 7:00 AM EST
- Where
- Crawford forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.684, -84.610 (the zone’s center; the record gives no point)
Cocorahs observer near Lovells in northeastern Crawford county measured a storm total of 13.4 inches with some sleet and freezing rain. Cooperative observer in Grayling measured a total of 7.5 inches of snow/sleet. Reports of 0.2 to 0.3 inches of ice accretion in the Grayling area as well.
Winter Storm, Iosco
- When
- March 15, 2:00 AM EST to March 17, 7:00 AM EST
- Where
- Iosco forecast zone
- Reported by
- Public
- Coordinates
- 44.301, -83.514 (the zone’s center; the record gives no point)
Widespread tree and infrastructure damage across the county, with up to 0.25 inch or more of radial ice accretion, resulting in nearly half of the county's utility customers losing power by the morning of the 16th.
Winter Storm, Ogemaw
- When
- March 15, 2:00 AM EST to March 17, 7:00 AM EST
- Where
- Ogemaw forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.335, -84.126 (the zone’s center; the record gives no point)
Widspread tree and infrastructure damage across the county, with radial ice accretion of around 0.25 inches, resulting in nearly half the county's utility customers being without power by the morning of the 16th.
Winter Storm, Emmet
- When
- March 15, 3:00 AM EST to March 17, 7:00 AM EST
- Where
- Emmet forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.588, -84.981 (the zone’s center; the record gives no point)
Snowfall total at the cooperative observing station at North Central Michigan College was 29.0 inches, with 24.6 inches of this by the morning of the 16th. Other reports immediately near Little Traverse Bay were closer to 20 inches, with higher totals inland, especially toward Levering. Near-blizzard conditions reported at Pellston Regional Airport, KPLN, on the 15th. Several reports of plow trucks getting stuck, and a greenhouse at Pellston Elementary collapsed due to the weight of the snow.
Winter Storm, Cheboygan
- When
- March 15, 3:00 AM EST to March 17, 7:00 AM EST
- Where
- Cheboygan forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.473, -84.492 (the zone’s center; the record gives no point)
Storm total snowfall as high as 36 inches in the city of Mackinaw City, MI, with upwards of 2 feet countywide, resulting in impassible roads -- even for many plow trucks, with several reports of plow trucks stuck in the snow. Blizzard conditions reported at the Cheboygan airport, KSLH, on the 15th.
Winter Storm, Presque Isle
- When
- March 15, 3:00 AM EST to March 17, 7:00 AM EST
- Where
- Presque Isle forecast zone
- Reported by
- Public
- Coordinates
- 45.398, -83.843 (the zone’s center; the record gives no point)
Storm total snowfall around 20-30 inches across the county, with a few inches of sleet, and a couple tenths of freezing rain reported, especially across the eastern/southeastern half of the county...upwards of three-tenths of an inch or more of ice accretion reported near the town of Presque Isle. Some county offices and the courthouse were closed through the 17th due to the storm and resultant clean up.
Winter Storm, Montmorency
- When
- March 15, 3:00 AM EST to March 17, 7:00 AM EST
- Where
- Montmorency forecast zone
- Reported by
- Public
- Coordinates
- 45.028, -84.127 (the zone’s center; the record gives no point)
Snowfall totals ranged from 5 to as much as 20 inches or more across the county, much of which was mixed with or solely sleet. Some freezing rain occurred as well. County offices were proactively closed for the 16th due to conditions. Road clearing in the county was slowed by the thick, dense sleet/snowpack overwhelming county trucks, requiring equipment repairs.
Winter Storm, Alpena
- When
- March 15, 3:00 AM EST to March 17, 7:00 AM EST
- Where
- Alpena forecast zone
- Reported by
- ASOS
- Coordinates
- 45.064, -83.460 (the zone’s center; the record gives no point)
Widespread tree and infrastructure damage across the county, with 0.25 to 0.5 inches of ice accretion and around 5 inches of snow; liquid precipitation amounts of just over 2 inches of rainfall led to some minor flooding. The ASOS at Alpena Regional Airport was completely frozen over, resulting in data outages; the snow and ice also delayed airport operations. Around 60 percent of utility customers were without power in the county by the morning of the 16th.
Winter Storm, Alcona
- When
- March 15, 3:00 AM EST to March 17, 7:00 AM EST
- Where
- Alcona forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 44.712, -83.344 (the zone’s center; the record gives no point)
Signficant tree and infrastructure damage across the county, with 0.2 to 0.4 inches of ice accretion reported over the area. Around 90 percent of utility customers in the county were without power by the morning of the 16th.
Winter Storm, Beaver Island
- When
- March 15, 3:00 AM EST to March 17, 7:00 AM EST
- Where
- Beaver Island forecast zone
- Reported by
- AWOS
- Coordinates
- 45.267, -85.240 (the zone’s center; the record gives no point)
AWOS on Beaver Island Airport in St. James reported near-blizzard to blizzard-like conditions all day on the 15th, with winds gusting as high as 61mph. This resulted in closure of many businesses on the Island due to conditions and trying to clear away significant amounts of snow. Cooperative observer was not on the island during the event, but reported total snow on the ground of 28 inches on the 17th with rumors of significantly more.
Winter Storm, Western Mackinac County
- When
- March 15, 7:00 AM EST to March 17, 7:00 AM EST
- Where
- Western Mackinac County forecast zone
- Reported by
- Department of Highways
- Coordinates
- 45.872, -84.762 (the zone’s center; the record gives no point)
Significant snowfall occurred across the region, with as much as 2 feet of snow in spots, along with significant blowing and drifting. Road cleanup continued well into the 17th. County offices were closed through the 17th due to conditions.
Winter Storm, Southeast Chippewa County
- When
- March 15, 7:00 AM EST to March 17, 7:00 AM EST
- Where
- Southeast Chippewa County forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.328, -84.529 (the zone’s center; the record gives no point)
Snowfall totals as high as 28 inches at DeTour Village, with reports of as much as 34 inches on Drummond Island.
Winter Storm, Western Chippewa County
- When
- March 15, 8:00 AM EST to March 17, 7:00 AM EST
- Where
- Western Chippewa County forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.328, -84.529 (the zone’s center; the record gives no point)
Upwards of 22-25 inches of snow measured at cooperative observer sites at Tahquamenon Falls State Park and Paradise, respectively, with estimates of close to 30 inches in a few areas.
Winter Storm, Central Chippewa County
- When
- March 15, 8:00 AM EST to March 17, 7:00 AM EST
- Where
- Central Chippewa County forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.328, -84.529 (the zone’s center; the record gives no point)
Near-blizzard conditions were observed at KCIU on the 16th, with winds gusting 25-35mph and visibilities of a quarter mile or less off and on for several hours. Snowfall totals across the county were around 10 inches in the city of Sault Ste. Marie, MI to as high as 31 inches near Pickford. State offices were proactively closed for the 16th due to the anticipated conditions. Michigan State Police rescued an escaped horse on M-129 near Sault Ste. Marie during the near-blizzard conditions, but all parties, including the horse, were uninjured.
Blizzard, Mackinac Island/Bois Blanc Island
- When
- March 15, 9:00 AM EST to 7:00 PM EST
- Where
- Mackinac Island/Bois Blanc Island forecast zone
- Reported by
- AWOS
- Coordinates
- 45.872, -84.762 (the zone’s center; the record gives no point)
Significant snowfall occurred, with reports of over 30 inches of snow on both Mackinac and Bois Blanc Islands as winds gusted well over 35mph with visibilities at or below a quarter mile for several hours, per AWOS at the Mackinac Island airport, KMCD. On Bois Blanc Island, road crews, including a large front-end loader, periodically became stuck in the snow while clearing roads. A man was rescued off the ice near Mackinac Island during whiteout conditions, requiring first responders to venture onto the ice. The half-mile walk back to the shore after the rescue during these conditions took 40 minutes.
Blizzard, Eastern Mackinac County
- When
- March 15, 9:00 AM EST to 7:00 PM EST
- Where
- Eastern Mackinac County forecast zone
- Reported by
- AWOS
- Coordinates
- 45.872, -84.762 (the zone’s center; the record gives no point)
Mackinac Bridge was closed for winds and whiteout conditions, and county and state offices were proactively closed for the 16th, with a travel warning issued by emergency management on the evening of the 15th. Snowfall totals as high as 29 inches were reported in St. Ignace by CoCoRaHS observers. Blizzard conditions were observed at the Mackinac Island airport, KMCD, for several hours on the 15th.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Texas, March 15, 20261 death · $2,000 · 53 kt wind · 4 events
- Tornadoes and Hail in Tennessee, March 15, 2026$1.5 million · EF1 · 26 events
- Tornado and Hail in Mississippi, March 15, 20261 injured · $230,000 · EF1 · 29 events
- Tornadoes and Damaging Winds in Arkansas, March 15, 2026$434,000 · EF1 · 17 events
- Damaging Winds and High Wind in Indiana, March 15, 2026$665,000 · 62 kt wind · 25 events
- Tornadoes and Hail in Missouri, March 15, 2026$236,000 · EF1 · 17 events
- Wildfire and Dust Storm in Oklahoma, March 15 to 18, 2026$102,000 · 59 kt wind · 47 events
- Damaging Winds and Winter Weather in Alabama, March 15 to 16, 20261 injured · $3,000 · 56 kt wind · 64 events
- Tornadoes and Damaging Winds in Kentucky, March 15 to 16, 2026EF1 · 46 events
- Hail and Damaging Winds in Tennessee, March 15, 2026$110,000 · 1 in hail · 19 events
- Wildfire and Dust Storm in Texas, March 15, 2026$100,000 · 55 kt wind · 12 events
- Tornadoes and Hail in Arkansas, March 15, 2026EF1 · 36 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1328529, 1328531, 1328532, 1328547, 1328548, 1328549, 1328551, 1328553, 1328526, 1328533, 1328534, 1328542, 1328544, 1328556, 1328557, 1328524, 1328525, 1328536, 1328537, 1328539, 1328541, 1328559, 1328515, 1328523, 1328514, 1328516, 1328519, 1328521.